MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 2-0 S/A CT-2 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP726D
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: vcp726d products are mixed into the device box labeled as vcp739d.Investigation summary: it was reported product mix / incorrect component.Two photos were provided for analysis.Upon visual inspection of the pictures, one sealed foil product code vcp726, lot km7091 could be observed.However; no conclusion could be reach as the sample was not returned for analysis.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.
 
Event or Problem Description
It was reported that a packet of suture was mixed into a box of a different suture.The product was not involved in any surgery.There is no report on patient's injury.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/6/2020.H3 evaluation: it was received for analysis an unopened sample of product code vcp726d, lot km7091.Product related to code vcp739d and lot pe2883 was not received for evaluation.During the visual inspection of unopened sample, with product code vcp726d, batch km7091, no defects or damaged were observed on the packet, the sample was opened and the product into the foil packet belong to code vcp726d, vicryl plus suture, violet color, dimeter 2-0, length 18¿, needle ct-2, taper point, ½ circle, size 40 mil.The lot number km7091 was manufactured on 11/15/2016, expiry date 10/31/2021.During the review in our system of product code vcp739d, lot pe2883 was manufactured on 05/30/2019, and expiry date: 04/30/2024.The lot number km7091 and pe2883 were manufactured with more of two years of difference between each lot.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch based on the sample condition and manufacturing dates of the lot numbers, an assembly product mix / incorrect component of these batches could not have happened at our manufacturing sites and the reported complaint could not be observed.

Brand Name
VCL+ VIO 8X18IN 2-0 S/A CT-2 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9998948
Report Number2210968-2020-03496
Device Sequence Number11911491
Product Code GAM
UDI-Device Identifier10705031055117
UDI-Public10705031055117
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberVCP726D
Device Catalogue NumberVCP726D
Device Lot NumberKM7091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date05/06/2020
Patient Sequence Number1